MAUDE Adverse Event Report: LUMINEX CORPORATION ARIES FLU A/B & RSV ASSAY; ARIES® FLU A/B & RSV ASSAY

LUMINEX CORPORATION ARIES FLU A/B & RSV ASSAY; ARIES® FLU A/B & RSV ASSAY
Model Number 50-10020
Health Effect - Clinical Codes Death (1802); Dyspnea (1816); Fatigue (1849); Hypoxia (1918); Nausea (1970); Chills (2191); Test Result (2695); Cough (4457)
Date of Event 01/08/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The cause of death was confirmed as cardiopulmonary arrest secondary to covid-19 pneumonia and influenza b.The result of the aries® flu a/b & rsv assay was influenza b.Based the fact that the aries result was influenza b and the patient died from influenza b, there is no indication of a false positive result and therefore no product malfunction.
 
Event or Problem Description
Customer reported influenza b positive on aries flu a/b and rsv assay.Aries: influenza b positive sample was not repeated on another platform, there is no discrepancy to report.On 1/22/2021 luminex was made aware that there was a patient death involved the patient tested positive for both covid and flu b, the flu b was resulted from the aries assay.The patient was admitted due to fatigue, sob, cough, chills, nausea, hypoxia.The aries flu b result was released to the physician on (b)(6) 2021 @ 2055.The patient also tested positive for covid off-site a week prior (approx.(b)(6) 2020).Customer did not know which platform was used for covid testing or which genes were detected.The patient was receiving following the treatments prior to aries result, ceftriaxone and doxycycline ((b)(6) 2021), remdesivir ((b)(6) 2021), azithromycin; the addition of tamiflu was added ((b)(6) 2021) after the aries result was released.

Brand Name
ARIES FLU A/B & RSV ASSAY
Common Device Name
ARIES® FLU A/B & RSV ASSAY
Manufacturer (Section D)
LUMINEX CORPORATION
12212 technology blvd #130
austin TX 78727
MDR Report Key11231005
Report Number1650733-2021-00002
Device Sequence Number17109106
Product Code OCC
UDI-Device Identifier00840487100158
UDI-Public00840487100158
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/10/2021
Device Model Number50-10020
Device Catalogue Number50-10020
Device Lot NumberAB1226A
Was Device Available for Evaluation? No
Type of Report(Section G)Five-Day
Initial Date Received by Manufacturer 01/22/2021
Initial Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;